Georgia, 2004Damaging Wind in Georgia, May 2, 2004
May 2, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 2, 9:00 AM EST, 1 hour earlier.
Area forecast discussion, May 2, 9:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SUN MAY 2 2004
.SYNOPSIS...PREFRONTAL CONVECTION CONTINUES TO SLIDE THROUGH THE CWA
THIS MORNING. MOST OF THE STRONGER STORMS HAVE DIMINISHED WITH ONLY
A FEW ISOLATED CELLS PRODUCING LIGHTNING. THE FRONT IS LOCATED TO
THE WEST OF THE FLORIDA PANHANDLE...WHILE THE UPPER LEVEL TROUGH
AXIS IS OVER LOUISIANA. SOME SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED BEHIND THE MAIN LINE OF CONVECTION TO GIVE PORTIONS OF THE
PANHANDLE AND SOUTHEAST ALABAMA ANOTHER SHOT OF RAIN. THIS SHOULD
MOVE THROUGH NORTHERN PORTIONS OF THE CWA. OFFSHORE CONVECTION SEEMS
TO BE DIMINISHING ALSO...WITH SEA CONDITIONS REMAINING BELOW
CAUTIONARY LEVELS.
&&
.UPDATES...WITH THE DIMINISHING TREND OF THE CONVECTION THE CHANGE
FOR THE MORNING UPDATES WILL BE A DECREASE IN POPS FOR THE
AFTERNOON. WILL GO FOR THE 60 TO 70 PERCENT RANGE FOR THE ENTIRE
CWA. ALSO WILL REMOVE SEVERE WORDING AND JUST MENTION SOME STORMS
MAY BE STRONG.
&&
PREV. DISCUSSION
1245 AM EDT SUN MAY 2 2004
.SHORT TERM (TODAY-TUESDAY)...NO SIG CHANGE FROM PREVIOUS MODEL RUNS
AS BOTH ETA/GFS ARE CONVERGING ON A COLD FRONTAL PASSAGE FOR WRN
ZONES LATER THIS AFTERNOON & ERN ZONES TONIGHT. THE MAIN CONCERN
TODAY WILL BE THE THREAT FOR SEVERE WEATHER. SURFACE DEW POINTS
AROUND 70 & CAPES FROM 1000-1500 J/KG MAY BE REALIZED DURING THE
PERIOD OF MAX HEATING...ESPECIALLY OVER ERN ZONES. OUR CWFA WILL BE
ON THE W SIDE OF A 30-40 KT 850 MB SWLY LOW-LEVEL JET & RIGHT/REAR
QUAD OF 100+KT UPPER JET SWINGING EWD ACROSS THE MID-SOUTH. THE ONLY
MITIGATING FACTORS WILL BE DEBRIS CLOUDINESS FROM UPSTREAM
CONVECTION LIMITING DIURNAL HEATING & DEEP-LAYER MOISTURE/LOWER
MID-LEVEL LAPSE RATES. SPC HAS THE ENTIRE CWFA IN A SLIGHT RISK
TODAY & WILL KEEP ENHANCED WORDING BUT LIMIT COVERAGE TO A FEW
SEVERE STORMS W/ LOCALLY HEAVY RAINFALL POSSIBLE. THE FIRST PERIOD
POP GRIDS ARE IN LINE W/ AVERAGE MOS POPS. WILL MAKE MINOR TWEAKS TO
THE SECOND & THIRD PERIOD POP GRIDS. PRECIP SHOULD GRADUALLY END
FROM W TO E TONIGHT & MONDAY. HIGH PRESSURE OVER THE PLAINS MONDAY
WILL MOVE INTO THE SERN STATES TUESDAY. IT WILL BE NOTICEABLY
COOLER...ESPECIALLY MONDAY NIGHT...& DRIER.
.LONG TERM...(WEDNESDAY-SATURDAY)...THE BROAD SCALE MID/UPPER RIDGE
WILL SHIFT E FROM THE PLAINS TO THE GULF STATES BY LATE IN THE WEEK.
THE SURFACE RIDGE WILL SET UP RESIDENCE OVER THE NRN GULF PROVIDING
A MOSTLY DRY WLY FLOW OVER THE CWFA. TEMPS WILL WARM GRADUALLY W/
SLIGHTLY ABOVE NORMAL READINGS EXPECTED FOR THE LATTER HALF OF THE
WEEK.
&&
.MARINE...A LIGHT-MODERATE ONSHORE FLOW WILL GRADUALLY SHIFT TO
OFFSHORE TONIGHT WRN LEGS & AFTER MIDNIGHT FOR ERN LEGS...AS THE
COLD FRONT MOVES THRU THE COASTAL WATERS. EXPECT WINDS/SEAS TO
INCREASE TO CAUTION LEVELS BEGINNING LATER TONIGHT WRN LEGS & MONDAY
FOR ERN LEGS. MODERATE TO GUSTY OFFSHORE WINDS WILL PERSIST UNTIL
EARLY TUESDAY...THEN SLOWLY DIMINISH AS HIGH PRESSURE BUILDS TOWARD
THE WATERS.
&&
.FIRE WEATHER...NO CONCERNS UNTIL TUESDAY WHEN RED FLAG CONDITIONS
WILL BE POSSIBLE FOR OUR FL ZONES.
&&
MAJ
.PRELIMINARY POINT TEMPS/POPS...
TLH 79 59 76 46/ 80 60 20 00
PFN 77 59 76 54/ 80 50 10 00
DHN 77 55 75 49/ 80 40 10 00
ABY 79 57 75 48/ 80 60 20 00
VLD 81 60 76 48/ 70 60 30 00
CTY 82 65 79 50/ 60 60 40 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BOLINSKI
Hazardous weather outlook, May 2, 5:00 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SUN MAY 2 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-031000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT SUN MAY 2 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST...
AND DRAG A COLD FRONT ACROSS THE REGION TONIGHT. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
DEVELOP ALONG AND AHEAD OF THE FRONT. WIND SHEAR AND INSTABILITY
PARAMETERS FAVOR A RISK OF A FEW SEVERE STORMS OVER SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING...AND OVER SOUTH
GEORGIA AND THE FLORIDA BIG BEND THIS AFTERNOON. THE MAIN THREAT
WILL BE DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS THAT MAY CAUSE
LOCALIZED FLOODING. THE SEVERE THREAT SHOULD DIMINISH THIS EVENING
WITH THE LOSS OF DAYTIME HEATING AND DECREASING WIND SHEAR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HIGH PRESSURE AND DRIER AIR WILL RETURN FOR MUCH OF THIS WEEK. WHILE
SURFACE SOILS HAVE BENEFITED FROM THE RECENT HEAVY RAINFALL...THERE
WILL STILL BE A RISK FOR THE SPREAD OF WILDFIRES DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITIES. WINDS AND SEAS WILL REACH
EXERCISE CAUTION LEVELS MONDAY...THEN GRADUALLY DIMINISH BY
MID-WEEK.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANAHNDLE AND BIG BEND BEACHES.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
MAJ
In the hours before
Special weather statement, May 2, 5:00 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SUN MAY 2 2004
ALZ066-067-021029-
DALE AL-HENRY AL-
600 AM EDT SUN MAY 2 2004
AT 459 AM CDT (559 AM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHEAST AT 25 MPH ACROSS
CENTRAL DALE COUNTY AND IT MAY MOVE INTO NORTHWEST HENRY COUNTY
SHORTLY.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.
24-BLOCK
Thunderstorm Wind, Clay
- When
- May 2, 10:00 AM EST
- Where
- Clay County, Ft Gaines
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -85.050
Downed trees and power lines reported by the Clay County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 2 to 7, 200418 injured · $8.1 million · 5 events
- Tornadoes in Georgia, May 2, 20046 injured · $550,000 · F1 · 2 events
- Tornado and Damaging Winds in Virginia, May 2, 20044 injured · $41,000 · F1 · 5 events
- Damaging Winds in Maryland, May 2, 2004$105,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in North Carolina, May 2, 2004$15,000 · F1 · 9 events
- Tornado in Virginia, May 2, 2004$8,000 · F1 · 1 event
- Damaging Winds in Maryland, May 2, 2004$24,000 · 55 kt wind · 5 events
- Damaging Wind in Alabama, May 2, 2004$25,000 · 55 kt wind · 1 event
- Lightning Strike in Illinois, May 2, 2004$25,000 · 1 event
- Hail and Damaging Winds in Florida, May 2, 2004$12,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 2, 200450 kt wind · 10 events
- Damaging Wind in Missouri, May 2, 2004$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398294.